Forum

× click new topic to begin your post

Kidney Damage from Chemo

11 years 8 months ago #13744 by momof4
Hi Dan,

My husband's numbers (kidney function: Creatin) did go up during chemo..but since he finished that round the number went back to normal...it is important that the numbers stay below 2.0 we were told, because the body can usually recover from that, but if they go over that number the chance for permanent damage increases. I am sure they are watching them in your case, but it can't hurt to ask what they are...

Karen

Caregiver for my Wonderful Husband Angelo, who has Metastatic Bladder Cancer.

Life isn't about how to survive the storm, but how to dance in the rain.

Please Log in or Create an account to join the conversation.

11 years 8 months ago #13740 by Leigh
Hello Dan,

Great to hear that you are on your last leg of your chemo.

I am starting round two tomorrow and also have the combo Gemz/Cispl.

I know for sure that your oncologist is keeping a good eye on your blood work which is taken before each chemo. If your levels are too low then your chemo will be delayed or rounded up.

A side effect of the Cispl is kidney damage in some patients that is why they flush us so much after this has been administered to minimize the damage.

Next time you speak to your oncologist or chemo nurse just mention your worries to them and they can check your kidney functions and reassure you.

The side effects I have presently are few but I do relate to the saw tongue :P

All the very best to you for your RC on the 13th!!

Take care.

Leigh

Leigh, 39
Dx July 2007
TURBT July 2007
RC/Neobladder ,Studer Pouch, September 2007
Erasmus Centrum Rotterdam
TNM Classification: pT4 N2 Mo
4 cycles aduvant chemo Gemzar & Cisplatinum

Please Log in or Create an account to join the conversation.

11 years 8 months ago #13715 by Dan366
I'm currently in my last course of Cisplatin and Gemzar, prior to RC on March 13. Each course is two treatments, a week apart, then a week off. I've had five treatments, so far--next week is my last.

I have a fear of kidney damage, although I haven't experienced any symptoms. My side effects so far are nausea, sore tongue, thinning of hair.

What portion of you have actually experienced kidney damage from these drugs, and how has it affected you?

Thanks,
Dan

Please Log in or Create an account to join the conversation.

  • Not Allowed: to create new topic.
  • Not Allowed: to reply.
  • Not Allowed: to add Files.
  • Not Allowed: to edit your message.
Moderators: Cynthiaeddieksara.anne

Users

Total Online: 1 User and 1680 Guests 
Regor's AvatarRegor

Legend: Site Administrator Global Moderator User Banned

Statistics

Today Total Opened: 0 Today Total Answered: 1 Latest User: LouB
Yesterday Total Opened: 0 Yesterday Total Answered: 0
Total Posts: 52796 Total Subjects: 6870 Total Users: 8448
Powered by Kunena Forum